MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 75% stenosed, 10 mm x 4 mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 4.0 mm x 8 mm quantum maverick balloon catheter was advanced for dilatation.However, the delivery shaft was fractured 60 cm from the distal end of the balloon.The device was completely removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned device consisted of a quantum maverick balloon catheter in two pieces.The balloon was tightly folded, and there was blood in the wire lumen.The tip, balloon, inner/outer shaft and hypotube were microscopically and visually inspected.Inspection revealed numerous kinks in the hypotube and a complete separation in the hypotube located 72.2cm from the tip of the device.The fracture faces of the separated ends were oval, as if kinked prior to separating.The rest of the device was inspected, and no other damage or irregularities were found.
 
Event or Problem Description
It was reported that shaft break occurred.The 75% stenosed, 10mmx4mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 4.0mm x 8mm quantum maverick balloon catheter was advanced for dilatation.However, the delivery shaft was fractured 60cm from the distal end of the balloon.The device was completely removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8722160
Report Number2134265-2019-06396
Device Sequence Number2003891
Product Code LOX
UDI-Device Identifier08714729392606
UDI-Public08714729392606
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2022
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0023181008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight65